Epilepsy Community
Has anyone else experienced this side effect?
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Has anyone else experienced this side effect?

Has anyone with or without Depression experienced depression symptoms or thoughts of suicide as a side effect of their antiepileptic medication? This happened to me on Topamax. I was weaned off the drug quickly. my doctor is looking for something else. In the meantime I am having daily seizures.
Blank
Avatar_dr_f_tn
Hi there,
Every drug is associated with some side effects. Topamax can lead to suicidal thoughts or actions. Anyone on Topamax experiencing suicidal thoughts or actions, increased depression, anxiety, panic attacks, restlessness, insomnia, irritability, aggression or an extreme increase in activity after taking this drug should inform their doctor immediately. You need an alternative antiepileptic at the earliest to reduce the frequency of your seizure attacks.Antiepileptics are prescribed based on the type of seizures. Consult your neurologist.
Take care and regards!
3 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hi there,
Every drug is associated with some side effects. Topamax can lead to suicidal thoughts or actions. Anyone on Topamax experiencing suicidal thoughts or actions, increased depression, anxiety, panic attacks, restlessness, insomnia, irritability, aggression or an extreme increase in activity after taking this drug should inform their doctor immediately. You need an alternative antiepileptic at the earliest to reduce the frequency of your seizure attacks.Antiepileptics are prescribed based on the type of seizures. Consult your neurologist.
Take care and regards!
Blank
3547166_tn?1347817600
Thank you for your help. I will contact my Neurologist.
Blank
Avatar_f_tn
This drug is dangerous!  My daughter was never depressed, she was getting her license, she was trying out for American Idol, she was a beautiful soul and six weeks after taking this drug, she was dead!  She took her own life! No one ever told me the side effects and I called the doctor every week for the six weeks she was on this medicine and every time all she said was she needs to build her tolerance.  
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1780921_tn?1416842066
Blank
flipper336 "When you are grateful, fea... Comment
Apr 17
Avatar_f_tn
Blank
teddybears4ever2 The past never fully leaves... Comment
Apr 10
1423357_tn?1414258965
Blank
tom_h commented on 2 weeks post ablation...
Apr 09
Top Neurology Answerers
293157_tn?1285877039
Blank
Wobbly
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
grungema3
london, United Kingdom
Epilepsy Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Neurology Answerers
293157_tn?1285877039
Blank
Wobbly
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
Avatar_f_tn
Blank
grungema3
london, United Kingdom